Metoprolol in renal failure

Common Questions and Answers about Metoprolol in renal failure

toprol

Avatar f tn This case report describes hyperkalemia in a 72-year-old female with diabetes and underlying chronic renal failure receiving metoprolol. Chronically, potassium balance is maintained by the kidney. In acute situations, such as a larger than normal potassium load, both the kidney and the body's cells react to maintain normal potassium levels.
Avatar n tn Truthfully, both have alot of overlap and are often prescribed together to maximize the benefits of both agents such as in people with congestive heart failure. There are no long term bad effects of ramipril. In fact, there may be some other beneficial effects of the medication outside of its blood pressure effects. Aspirin and plavix together can be synergistic in people with coronary heart disease.
Avatar n tn I've had numerous neurological symptoms. I do have a lump in my skull in my forehead called a Haemangioma of the Skull which caused severe pain and also spots on my brain MRIs so I am not sure what my problem is. My best wishes to you and I hope you find out what the problem is, it's very hard to be suffering so much all the time. keep looking for answers there must be one out there.
1298014 tn?1331031854 •Gastro-Intestinal Disease •Renal Failure •Gout •Arthritis and Orthopaedic Problems •Hormonal Disorders Morbidly obese people rarely live full productive lives. The problems associated with disease are just too much and the odds too great to surmount." Take care.
Avatar m tn There are a few beta blockers with evidence in heart failure -- they are carvedilol, metoprolol XL, and bisoprolol (not really used in the US). Atenolol does not have any data to support its use in heart failure, so I would recommend a different agent (one of the above). Which one to choose depends on your blood pressure and ability to take twice daily dosing vs once daily. Chlorthalidone is a perfectly fine diuretic, if you have blood pressure room to tolerate it.
Avatar f tn At least that is what my doctors say. I'm sure my situation is different from your mother, in that I also have End Stage Renal failure, which is helped along with my heart's inability to pump enough blood to keep my kidneys happy. I've also had a virus within the last 3 years that caused my heart to enlarge, and weaken. And, I've suffered a heart attack within the last two months, which is the reason I'm taking such high doses of medication.
Avatar n tn I have been on Hyzaar, Lasix, Nifedipine, Norvasc, Labetolol, Metoprolol, Coreg and Propranolol in some combinationsince then. My pressure has been 150/100 on average since the crisis with 5-6 agents being used at any one time. I attribute the weight gain to the medications and my failure to modify my diet accordingly.
959034 tn?1253675076 The proposed mechanism is NSAID-induced inhibition of renal prostaglandin synthesis, which results in unopposed pressor activity producing hypertension. In addition, NSAIDs can cause fluid retention, which also affects blood pressure. Indomethacin and piroxicam have been reported to have greater attenuating effects than other NSAIDs, and indomethacin effects may be significant in patients with eclampsia.
3097131 tn?1357088481 Mortality rates in the setting of surgical intervention for acute variceal bleeding are high. Associated abnormalities in the renal, pulmonary, cardiovascular, and immune systems in patients with esophageal varices contribute to 20-65% of mortality." http://emedicine.medscape.
Avatar f tn My son has had a lot of dealings with hospitals for years (he had renal failure at 15, spent 7 years on dialysis and has been transplanted for 2). My son said that it has to be a Consultant who changes the medications/doseage and that is law in this country. At this stage, we do not know who authorised the change in the doseage of Ramipril from 2.5mg to 5mg. Even the nurse didn't know. The nursing staff are fantastic but the doctors really don't seem to have a clue.
667923 tn?1421466324 It wasn't until I spent 3 days in the hospital and received 7 pints of blood that I finally started to feel better, but it was a SLOW process. Now, I am in stage 5(end stage) renal failure, and I'm sure I was pushed there by the horrible virus I had, which caused the heart problems also....so...I'll be undergoing surgery, then starting on dialysis 3x per week for the rest of my life.
537497 tn?1292556656 I'm currently on meds (Celexa) and working through my issues in therapy. In my case, my mom's death has been the trigger. She died of renal cancer 6 years ago, didn't fit the "usual" profile for someone who would get this, always took great care of herself, etc. - so, naturally, I think.....if it could happen to her, then it could happen to me, too. So....the meds are helping as is the therapy....and I can tell you what you SHOULDN'T do....
Avatar n tn I have experienced on 4 occasions in the last 6 years a rather weird Diarrhoea attack which really is painful and scary. Here is a description of what occurs. 1. Sudden abdominal pain which increases in intensity over a short time. The same sensation one might get when they are about to get Diarrhoea. 2. I go to the toilet and try excreting whatever wants to come out.